Alert archive / Alabama / Frost Advisories in 2014
Frost Advisory 4, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Mar 30, 2014, 4:01 AM CDT for 39 counties in Alabama. It took effect at Mar 31, 2014, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 4:01 AM CDT (09:01 UTC)
- In effect from
- Mar 31, 2014, 12:00 AM CDT
- Expired
- Mar 31, 2014, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WWUS74 KBMX 300901 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 AM CDT SUN MAR 30 2014 ...FROST POSSIBLE TONIGHT ACROSS ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-302100- /O.NEW.KBMX.FR.Y.0004.140331T0500Z-140331T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 401 AM CDT SUN MAR 30 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY. * TEMPERATURES...WILL DROP INTO THE MIDDLE TO UPPER 30S. * IMPACTS...AREAS OF FROST COULD DAMAGE BUDDING FLOWERS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
732 WWUS74 KBMX 301946 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 PM CDT SUN MAR 30 2014 ...FROST POSSIBLE TONIGHT ACROSS ALL OF CENTRAL ALABAMA... ALZ011>015-017>050-311300- /O.CON.KBMX.FR.Y.0004.140331T0500Z-140331T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 246 PM CDT SUN MAR 30 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT MONDAY... * TEMPERATURES...WILL DROP INTO THE MIDDLE TO UPPER 30S. * IMPACTS...AREAS OF FROST COULD DAMAGE BUDDING FLOWERS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 08/MK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 30, 3:52 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 30, 3:52 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 352 AM CDT SUN MAR 30 2014 .SHORT TERM...TODAY THROUGH TUESDAY. LOW CLOUDS WILL LINGER ACROSS NORTH ALABAMA THIS MORNING...BUT SHOULD DISSIPATE AS DAYTIME HEATING BEGINS TO MIX OUT THE VERY SHALLOW MOIST LAYER. TEMPERATURES WILL REMAIN ON THE COOL SIDE THIS MORNING BUT MOST AREAS SHOULD EXPERIENCE TEMPERATURES IN THE 60S THIS AFTERNOON. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET TODAY AND EXPECT MOST AREAS WILL FALL INTO THE 30S TONIGHT. A FEW PLACES COULD GET CLOSE TO THE FREEZING MARK IN EAST ALABAMA. CONDITIONS APPEAR GOOD FOR THE FORMATION OF FROST TONIGHT...AND WILL ISSUE A FROST ADVISORY FOR ALL OF CENTRAL ALABAMA. A NICE WARM-UP MONDAY AND TUESDAY AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES AND LOW LEVEL WINDS BECOME SOUTHERLY. IT WILL FINALLY BEGIN TO FEEL LIKE SPRING THIS WEEK WITH HIGHS IN THE 70S AND EVEN SOME LOWER 80S. A NORTHERN STREAM SHORT WAVE TROF WILL PUSH A WEAK COLD FRONT INTO THE OHIO VALLEY REGION MONDAY NIGHT AND TUESDAY. THE FRONT WILL STALL OUT WELL NORTH OF ALABAMA ON TUESDAY...BUT THE MODELS DO SHOW A FEW SHOWERS DEVELOPING ACROSS NORTHERN MISSISSIPPI IN AN AREA OF SLIGHTLY DEEPER MOISTURE AND LOW LEVEL CONVERGENCE. THE CHANCES OF ANY SHOWERS MAKING INTO THE NW COUNTIES OF CENTRAL ALABAMA ARE TOO LOW FOR MENTION IN FORECAST. 58ROSE .LONG TERM...WEDNESDAY THROUGH SATURDAY. A ZONE OF UPPER LEVEL DIVERGENCE WILL DEVELOP FROM NE TEXAS INTO THE TENNESSEE VALLEY REGION BY THE MIDDLE OF THE WEEK AS AN UPPER LEVEL SHORT WAVE TROF MOVES INTO THE SOUTHWEST UNITED STATES. WARM AND MOIST LOW LEVEL AIR WILL ADVECT NORTHWARD WITH A 850MB THETA-E RIDGE AXIS DEVELOPING FROM NORTH TEXAS INTO THE OHIO VALLEY REGION. AN ACTIVE ZONE OF CONVECTION WILL BE LOCATED IN THIS THETA-E RIDGE...AND SOME OF THIS ACTIVITY COULD AFFECT THE NORTHWEST COUNTIES OF CENTRAL ALABAMA WEDNESDAY AND THURSDAY...AND WILL MAINTAIN LOW RAIN CHANCES FOR AREAS NORTH OF I-59. BY THURSDAY THE SOUTHWEST UPPER TROF WILL EJECT INTO THE PLAINS STATES AND PUSH A WEAK COLD FRONT CLOSER TO NORTH ALABAMA. THE ECMWF MODEL IS MORE PROGRESSIVE WITH THE UPPER LOW AND PUSHES A WEAKENING FRONT INTO CENTRAL ALABAMA BY FRIDAY...WHILE THE GFS SHOW A STRONGER AND SLOWER SYSTEM MOVING INTO CENTRAL ALABAMA ON SATURDAY. FOR NOW WILL GO WITH A FASTER ARRIVAL OF THE INITIAL CONVECTION ON FRIDAY DUE TO THE SPEED OF THE UPPER LEVEL SYSTEM MOVING INTO THE OHIO VALLEY REGION...AND THEN STALL OUT SURFACE FRONT ACROSS ALABAMA OVER THE WEEKEND DUE TO PREVAILING SOUTHWEST FLOW ALOFT. IT DOES APPEAR THAT THE WEATHER WILL BE UNSETTLED FOR THE PERIOD FRIDAY THROUGH SUNDAY... BUT CONFIDENCE IS LOW REGARDING RAIN CHANCES DURING ANY 12 HOUR PERIOD DURING THAT STRETCH. THE THREAT OF SEVERE WEATHER STILL LOOKS LOW DUE TO THE WEAKENING NATURE OF THE FRONT MOVING INTO ALABAMA OVER THE WEEKEND. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. STUBBORN STRATOCUMULUS DECK ON THE BACK SIDE OF THE EXITING LOW PRESSURE SYSTEM REMAINS IN PLACE ACROSS NORTH AL AT THIS HOUR. THIS DECK SHOULD SLOWLY ERODE FROM THE SOUTHWEST OVERNIGHT...SO WILL KEEP SOME 25-35 KFT CIGS IN FOR BHM/ANB FOR A WHILE LONGER. VFR CONDITIONS THEN EXPECTED TO PREVAIL AREA WIDE THRU THE REMAINDER OF THE FORECAST PERIOD AS SFC RIDGING BUILDS IN FROM THE WEST. WINDS WILL REMAIN OUT OF THE NW AT GENERALLY 5-10 KTS. 19 && .FIRE WEATHER... DRIER LOW LEVEL AIR WILL ADVECT INTO CENTRAL ALABAMA TODAY AND MONDAY. TEMPERATURES TODAY WILL NOT GET WARM ENOUGH FOR RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT FOR MORE THAN A FEW HOURS. HOWEVER...MUCH WARMER TEMPERATURES ON MONDAY WILL PRODUCE LOWER HUMIDITY VALUES AND RED FLAG CONDITIONS LOOK LIKELY. 58/ROSE .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 36 74 44 77 / 0 0 0 0 0 ANNISTON 66 35 76 43 79 / 0 0 0 0 0 BIRMINGHAM 66 39 75 47 78 / 0 0 0 0 0 TUSCALOOSA 68 36 76 46 79 / 0 0 0 0 0 CALERA 67 39 75 46 78 / 0 0 0 0 0 AUBURN 66 38 75 44 79 / 0 0 0 0 0 MONTGOMERY 68 39 76 45 79 / 0 0 0 0 0 TROY 68 37 75 43 79 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 29, 9:27 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 PM CDT SAT MAR 29 2014 ALZ011>015-017>050-310230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 927 PM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY CONDITIONS ARE POSSIBLE ACROSS CENTRAL ALABAMA ON SUNDAY AND AGAIN ON MONDAY. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Alabama, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.